Utah, 2022

Flash Flood and Hail in Utah, July 17 to 19, 2022

July 17 to 19, 2022 · NWS SLC · 21 events in 7 counties and zones

Another active setup in mid-late July resulted in numerous microburst related wind gusts in portions of Utah's West Desert Region, as well as a report of severe hail. Additionally, flash flooding was noted in southern Utah.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

Another active setup in mid-late July resulted in numerous microburst related wind gusts in portions of Utah's West Desert Region, as well as a report of severe hail. Additionally, flash flooding was noted in southern Utah. This also coincided with a period of anomalous heat across much of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 17, 3:29 AM MST, 11 hours 31 minutes earlier.

Area forecast discussion, Jul 17, 3:29 AM MST, 11 hours 31 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
429 AM MDT Sun Jul 17 2022

.SYNOPSIS...Hot conditions expected today along with another
round of mainly late day showers and thunderstorms. Similar
conditions are in store through Tuesday, with gusty winds and
locally heavy rainfall for the strongest storms. Somewhat drier
air will build into the region for the middle and latter half of
the week, although enough moisture will remain for isolated
showers and storms. Temperatures will remain above normal through
the week.

&&

.SHORT TERM (Through 12Z/6AM Tuesday)...Isolated showers with an
occasional rumble of thunder have developed over extreme southern
Utah early this morning on the leading edge of low to mid level
theta-e advection, with a bit of upslope enhancement noted thanks
to SE boundary layer flow here. The evolution of this activity
through the morning hours is somewhat uncertain and is rather
poorly modeled. Given little change in forcing expected through
the morning, have maintained some low-end precipitation chances
here. Meanwhile, a Four Corners ridge will remain in place through
the period while a strong area of low pressure currently residing
near Seattle moves eastward along the US/Canadian border through
Monday. This will foster burgeoning mid-level southwesterly flow
across the area through Monday. A reservoir of moist area with
PWATs exceeding 1" resides over southern NV, eastern portions of
AZ and extreme southern CA, and this moist air will be advected
north and eastward through Monday within the increasing SW flow.
The northward moisture transport today will support northward-
expanding shower and thunderstorm activity, especially along/south
of I-80 and along/west of the southern and central mountains.
CAMs suggest convective activity will initiate over SW Utah and
eastern NV early this afternoon and gradually spread north and
east through the afternoon, reaching the I-80 corridor by early
evening. With PWATs steadily increasing through the day,
convection will become increasingly capable of producing locally
heavy rain. Across the west deserts, the boundary layer will be
initially relatively dry with model soundings suggesting mixing up
to near 500mb. Thus, microbursts and gusty/erratic thunderstorm
outflow winds will be found. Shower/thunderstorm activity will
continue through much of the evening hours before gradually
winding down by late evening, although CAMs maintain at least some
shower and thunderstorm activity through tonight.

With 700mb temperatures rising to near/around 20C this afternoon,
hot temperatures will translate to the surface, with record or
near record high temperatures forecast today. The previous record
of 103F at SLC is in jeopardy, as this aligns with the 25th
percentile of the MaxT distribution today, or said another way,
there's about a 75% chance of this temperature being reached
today. Many northern valleys will experience highs around 100F to
the lower 100s. Not to be outdone, lower elevation southern and
eastern valleys will see highs surge above 100F as well. As such,
inherited heat headlines will remain in place.

As the above-mentioned area of low pressure moves eastward along
the US/Canadian border Monday, it will flatten the northern
periphery of the ridge and force a transition to westerly flow
across northern UT and SW Wyoming. This will force the axis of
deepest moisture over the area to tilt eastward. CAMs are in good
agreement in their respective depictions of widespread
shower/thunderstorm initiation over high terrain areas of central
and southern Utah northeast into the Uintas. With modest bulk
shear in place, at least some activity should have some staying
power as it migrates off of terrain. Training cells will have the
potential to produce locally heavy rainfall, and the HREF max QPF
suggests a reasonable worst-case scenario approaching 1" in
isolated spots. Thus, flash-flooding will be a possibility,
especially over recent burn scars across central Utah as well as
normally dry washes, near steep terrain and across slot canyons. A
Flash Flood Watch may need to be considered. In addition to
locally heavy rainfall, microbursts/gusty outflow winds will once
again be an accompanying threat to any organized or quasi-
organized convection.

Temperatures will fall modestly (around 5F or so) on Monday
across the forecast area, in response to increased moisture across
southern/central areas and due to the flattening of the ridge
across the north, but will still remain above seasonal normals for
mid-July.

.LONG TERM (After 12Z/6AM Tuesday)...Deterministic and ensemble
solutions are in reasonable agreement through the long term. The
above-mentioned Four Corners ridge will retrograde westward over
Arizona by mid-week, significantly reducing the efficiency of
moisture advection from the typical Monsoon sources. Thus, from
mid to late week, deep-layer moisture is progged to gradually
decrease. However, enough low-level moisture is expected to remain
in place to provide daily shower and thunderstorm chances,
especially across high terrain areas, as most ensemble members do
generate at least some QPF across these areas through the mid to
late week period.

By late week and especially as we get into next weekend, ensembles
remain in fairly good agreement, with good representation of
another trough depicted to propagate eastward across Idaho in the
Friday/Saturday timeframe. This trough is expected to cause the
ridge to shift back towards the Four Corners and Southern Plains,
opening the door to another surge of monsoonal moisture. Indeed, a
swath of increasing PWATs is depicted on the EC and GEFS ensemble
means. Thus, an increase in shower/thunderstorm activity appears
to be in the offing by Friday into next weekend across the area.
The above-mentioned trough and its associated jet streak may
provide an opportunity for some large-scale lift as well,
suggesting a potential for an active period in the Friday to next
weekend timeframe.

Temperatures through the period are expected to remain generally
5F-10F above climatological normals through the period.

&&

.AVIATION...KSLC...Light winds this morning may become variable at
times as drainage flow weakens but the surface remains stable. A
southerly flow will resume after sunrise and increase through the
day. Isolated convection is possible after 23Z, and is most likely
between 00Z and 03Z. Flow may shift more west-southwesterly for a
few hours in advance of the storms, though generally south winds
will prevail throughout the TAF period outside of brief outflow
driven northerlies.

.REST OF UTAH AND SOUTHWEST WYOMING...Dissipating convection remains
along the far southern portion of Utah this morning. Isolated storms
will once again kick off in the afternoon and trend towards
scattered in the early evening, with southwestern Utah seeing the
greatest coverage, especially along the I-15 corridor. Storms are
likely to produce gusty and erratic winds as well as locally heavy
rainfall. Potential for strong downburst winds increases for areas
north of CDC where surface dewpoints will be substantially lower.
Most convection is expected to end just after sunset.

&&

.FIRE WEATHER...A Four Corners ridge will remain in place through the
early portion of the week while a strong area of low pressure slides
east across the US/Canadian border Monday. This arrangement will
promote increased southwesterly flow across the region into early
week. As a result, moisture will ooze northward beginning today,
especially across western Utah. The axis of highest moisture will
shift eastward on Monday, allowing a more moist airmass to overspread
most of the state. Associated shower and thunderstorm activity will
be on the increase today, especially over the western 2/3rds of the
state. Locally heavy rainfall, gusty, erratic winds along with
frequent lightning will accompany the stronger storms. Activity will
gradually wind down Sunday night, although a couple of remnant
showers and isolated storms may linger. Storms will be generally wet
with a few drier storms mixed in, especially on the northern and
eastern periphery across northern and central Utah, where moisture
quality won't be initially as high. The axis of higher moisture will
shift a bit east on Monday, focusing the greatest shower and
thunderstorm coverage a bit east, with activity becoming focused
across higher terrain areas of southern and central Utah northeast
towards the Uintas and adjacent valleys. Once again, locally heavy
rainfall, gusty, erratic winds and frequent lightning will be the
primary threats.

Hot conditions are expected for today across the state, with the
greatest temperature departures forecast across northern Utah, where
record or near record high temperatures are forecast.

The earlier mentioned low pressure system will flatten the northern
edge of the ridge across northern Utah on Monday, causing a period of
breezy conditions near the UT/ID border. Near critical fire weather
conditions will be possible here due to the combination of gusty
winds and minimum relative humidity values approaching 15%.

The center of the Four Corners ridge is forecast to migrate to
Arizona by the middle of the week, forcing the highest moisture to
shift west of the area. Until then, similar coverage of showers and
thunderstorms are forecast Tuesday, although coverage will begin to
shrink as drier air begins to work into the area. This drier trend is
forecast to continue into the middle and end of next week. However,
enough low-level moisture will likely remain to support at least
isolated shower and thunderstorm chances through the week, especially
over higher terrain areas. Another trough is forecast to slide
across Idaho late in the week, causing some locally breezy conditions
to close out the workweek, especially across northern Utah. An
increase in shower and thunderstorm activity also appears
increasingly likely Friday through next weekend as well.

Temperatures will generally remain slightly above average through the
period, with the hottest day expected to be today.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Excessive Heat Warning from noon today to 8 PM MDT this evening
     for UTZ101>106-123-131.

     Heat Advisory from noon today to 8 PM MDT this evening for
     UTZ107-121-128-130.

WY...None.
&&

ADeSmet/Wessler

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php

In the hours before

Special weather statement, Jul 17, 1:59 PM MST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Salt Lake City UT
259 PM MDT Sun Jul 17 2022

UTZ115-172130-
Western Millard and Juab Counties UT-
259 PM MDT Sun Jul 17 2022

...A strong thunderstorm will impact portions of northwestern Millard
County through 330 PM MDT...

At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 24
miles northeast of Baker, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern
Millard County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3913 11373 3927 11401 3954 11379 3947 11338
TIME...MOT...LOC 2058Z 214DEG 15KT 3928 11382

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

MT
Special weather statement, Jul 17, 2:10 PM MST, 50 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
310 PM MDT Sun Jul 17 2022

UTZ101-115-172200-
Western Millard and Juab Counties UT-
Great Salt Lake Desert and Mountains UT-
310 PM MDT Sun Jul 17 2022

...A strong thunderstorm will impact portions of northwestern
Millard...northwestern Juab and south central Tooele Counties through
400 PM MDT...

At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles east of Partoun, or 49 miles northeast of Baker, moving north
at 25 mph.  Additional storms are developing across northwestern
Juab County and may intensify shortly.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fish Springs Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3951 11344 3952 11370 3996 11370 3994 11327
TIME...MOT...LOC 2109Z 190DEG 22KT 3957 11356

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

CRK
Special weather statement, Jul 17, 2:47 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
347 PM MDT Sun Jul 17 2022

UTZ101-115-172230-
Western Millard and Juab Counties UT-
Great Salt Lake Desert and Mountains UT-
347 PM MDT Sun Jul 17 2022

...Strong thunderstorms will impact portions of north central
Millard...central Juab...south central Box Elder and Tooele Counties
through 430 PM MDT...

At 346 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles east of Wendover to 11 miles south of
Fish Springs Wildlife Refuge. Movement was east at 35 mph.  A wind
gust to 50 mph has been reported with this line.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dugway English Village, Dugway Proving Ground Test Range, Fish
Springs Wildlife Refuge, Utah Test and Training Range South, Delle,
Knolls, Utah Test and Training Range North, Skull Valley, Clive,
Callao, Bonneville Salt Flats and Little Sahara State Park.

This includes Interstate 80 in Utah between mile markers 3 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4122 11292 3952 11239 3961 11364 4091 11404
TIME...MOT...LOC 2146Z 252DEG 48KT 4080 11378 3970 11344

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

CRK

The radar

The Salt Lake City radar (KMTX), 104 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Tooele

When
July 17, 3:00 PM MST
Where
Tooele County, 0.52 mi E of Barro
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.730, -113.470

The U.S. Army Dugway Proving Ground I-80 mesonet station measured a wind gust of 60 mph at 3:00 pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Tooele

When
July 17, 3:00 PM MST
Where
Tooele County, 1.05 mi W of Barro
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
40.730, -113.500

The Utah Department of Transportation I-80 @ mp 29 mesonet station measured a wind gust of 61 mph at 3:00 pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Tooele

When
July 17, 3:05 PM MST
Where
Tooele County, 4.28 mi SSW of (Dpg)michael Aaf Dug
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.120, -112.950

The U.S. Army Dugway Proving Ground Camel Back Mountain mesonet station measured a wind gust of 64 mph at 3:05 pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Tooele

When
July 17, 3:05 PM MST to 3:40 PM MST
Where
Tooele County, 17.97 mi S of (Dpg)michael Aaf Dug
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
39.920, -112.940

The U.S. Army Dugway Proving Ground Simpson Spring mesonet station measured strong wind gusts for a span of around 10 minutes as a result of a nearby microburst's outflow. After a brief lull with lighter winds, another strong wind gust was measured 30 minutes later with another nearby microburst. An initial peak wind gust of 67 mph was measured at 3:05 pm MST, with a 66 mph wind gust measured at 3:10 pm MST. After a period of lighter gusts in the 15 to 35 mph range, a final wind gust of 60 mph was measured at 3:40 pm MST.

Thunderstorm Wind, Tooele

When
July 17, 3:40 PM MST
Where
Tooele County, 6.63 mi NNE of Clive
Measured
62 kt (71 mph) measured gust
Reported by
Department of Highways
Coordinates
40.760, -113.010

The Utah Department of Transportation I-80 @ Grassey mesonet station measured a wind gust of 71 mph at 3:40 pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Tooele

When
July 17, 3:55 PM MST
Where
Tooele County, 1.74 mi SE of Dugway
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.230, -112.730

The U.S. Army Dugway Proving Ground Dugway English Village mesonet station measured a wind gust of 61 mph at 3:55 pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Tooele

When
July 17, 4:35 PM MST
Where
Tooele County, 2.71 mi WSW of Erda
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
40.610, -112.350

The Bolinder Field-Tooele Valley Airport AWOS measured a wind gust of 59 mph at 4:35 pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Box Elder

When
July 17, 4:40 PM MST to 4:45 PM MST
Where
Box Elder County, 11.84 mi SSW of Saline
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
41.070, -112.590

The Hat Island UUNET mesonet station measured strong wind gusts over the span of around 5 minutes as a result of a nearby microburst's outflow. An initial gust of 62 mph was measured at 4:40 pm MST, with a second gust of 62 mph measured at 4:45 pm MST.

Thunderstorm Wind, Salt Lake

When
July 17, 4:55 PM MST to 5:00 PM MST
Where
Salt Lake County, 2.09 mi SW of Saltair
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.750, -112.130

The Kennecott Center Tailings mesonet station measured a wind gust of 59 mph at 4:55 pm MST, and a wind gust of 58 mph at 5:00 pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Salt Lake

When
July 17, 5:14 PM MST to 5:20 PM MST
Where
Salt Lake County, 0.87 mi SE of (Slc)salt Lake City
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
40.770, -111.960

The Salt Lake City International Airport ASOS measured 3 sequential wind gusts of 61 mph at 5:14 pm MST, 5:15 pm MST, and 5:20pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Salt Lake

When
July 17, 5:30 PM MST
Where
Salt Lake County, 0.87 mi SE of Sugar House
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.740, -111.740

The PacifiCorp Mount Aire Canyon mesonet site measured a wind gust of 58 mph at 5:30 pm MST as a result of strong outflow from nearby convection.

Thunderstorm Wind, Salt Lake

When
July 17, 5:30 PM MST
Where
Salt Lake County, 4.25 mi E of Cottonwood Hgts
Measured
57 kt (66 mph) measured gust
Reported by
Department of Highways
Coordinates
40.630, -111.720

The Utah Department of Transportation S-Turns - Big Cottonwood Canyon mesonet station measured a wind gust of 66 mph at 5:30 pm MST as a result of strong outflow from nearby convection.

Thunderstorm Wind, Salt Lake

When
July 17, 5:30 PM MST
Where
Salt Lake County, 2.1 mi E of Nash
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.470, -111.880

The Holfuy POM North Side mesonet station measured a wind gust of 58 mph at 5:30 pm MST as a result of strong outflow from nearby convection.

Thunderstorm Wind, Utah

When
July 17, 5:30 PM MST
Where
Utah County, 1.26 mi ENE of Springdell
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.340, -111.600

The PacifiCorp Provo Canyon mesonet station measured a wind gust of 66 mph at 5:30 pm MST as a result of strong outflow from nearby convection.

Thunderstorm Wind, Weber

When
July 17, 5:45 PM MST to 6:15 PM MST
Where
Weber County, 3.32 mi SE of Hermitage
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
41.220, -111.830

The Snowbasin Mount Ogden mesonet station measured a peak wind gust of 65 mph at 5:45 pm MST, followed by an additional wind gust of 61 mph at 7:00 pm MST, and a final wind gust of 58 mph at 7:15 pm MST as a result of strong outflow from nearby convection.

Flash Flood, Wayne

When
July 18, 1:22 PM MST to 4:22 PM MST
Where
Wayne County, 6.09 mi ESE of Grover to 5.75 mi WSW of Notom
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
38.190, -111.250

A series of moderate, to at times strong, thunderstorms moved through Capitol Reef National Park over the span of 2 to 3 hours. Multi-Radar/Multi-Sensor 3-hour rainfall estimates showed around 1 to 2 inches within the park. As a result, a flow of 6-8 inches of water moved through Capitol Gorge, as reported by Park officials.

Thunderstorm Wind, Tooele

When
July 18, 3:50 PM MST
Where
Tooele County, 20.64 mi WSW of (Dpg)michael Aaf Dug
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.110, -113.310

The U.S. Army Dugway Proving Ground mesonet station measured a wind gust of 61 mph at 3:50 pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Tooele

When
July 18, 3:55 PM MST
Where
Tooele County, 19.35 mi S of Barro
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
40.450, -113.470

U.S. Army Dugway Proving Ground West of Wildcat Mountain mesonet station measured a wind gust of 72 mph at 3:55 pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Tooele

When
July 18, 4:40 PM MST to 4:45 PM MST
Where
Tooele County, 1.74 mi SE of Dugway
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.230, -112.730

The U.S. Army Dugway Proving Ground English Village measured an initial wind gust of 58 mph at 4:40 pm MST, and a peak wind gust of 60 mph at 4:45 pm MST as a result of a nearby microburst's outflow.

Thunderstorm Wind, Tooele

When
July 19, 3:50 PM MST
Where
Tooele County, 16.68 mi SSE of Gold Hill
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.950, -113.700

The U.S. Army Dugway Proving Ground Callao mesonet station measured a wind gust of 59 mph at 3:50 pm MST as a result of a nearby microburst's outflow.

Hail, Juab

When
July 19, 7:25 PM MST
Where
Juab County, 0.53 mi W of Mona
Measured
1.5 in hail
Reported by
Public
Coordinates
39.820, -111.860

A strong thunderstorm approaching Interstate 15, along the Juab/Utah County line, produced hail, with a reported maximum size of 1.5 inches. Time is estimated based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2022Every state in 2022This day in weather historyWarnings in Utah, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1047853, 1047854, 1047855, 1047856, 1047857, 1047858, 1047859, 1047860, 1047861, 1047862, 1047863, 1047866, 1047867, 1047869, 1047870, 1047876, 1047871, 1047872, 1047873, 1047874, 1047875.